Alert archive / Georgia / Small Craft Advisories in 2011

Small Craft Advisory 12, NWS Charleston, SC

February 9, 2011

NWS Charleston, SC issued this small craft advisory at Feb 9, 2011, 3:12 PM EST. It took effect at Feb 9, 2011, 9:35 PM EST. It was in force for 61 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2011, 3:12 PM EST (20:12 UTC)
In effect from
Feb 9, 2011, 9:35 PM EST
Expired
Feb 12, 2011, 11:00 AM EST
In force
61 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

966 
WHUS72 KCHS 092012
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
312 PM EST WED FEB 9 2011

AMZ350-352-354-100415-
/O.NEW.KCHS.SC.Y.0012.110210T1000Z-110210T1600Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
312 PM EST WED FEB 9 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 11 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 11 AM EST
THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-100415-
/O.NEW.KCHS.SC.Y.0012.110210T1000Z-110211T0900Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
312 PM EST WED FEB 9 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM THURSDAY TO 4 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM THURSDAY TO 4 AM
EST FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
12 follow-up statements
324 
WHUS72 KCHS 100235
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
935 PM EST WED FEB 9 2011

AMZ350-352-354-101045-
/O.EXT.KCHS.SC.Y.0012.110210T0235Z-110210T1600Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
935 PM EST WED FEB 9 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST
THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-101045-
/O.EXT.KCHS.SC.Y.0012.110210T0235Z-110211T0900Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
935 PM EST WED FEB 9 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EST FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
247 
WHUS72 KCHS 100822
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
322 AM EST THU FEB 10 2011

AMZ330-101600-
/O.EXA.KCHS.SC.Y.0012.000000T0000Z-110210T1600Z/
CHARLESTON HARBOR-
322 AM EST THU FEB 10 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-101600-
/O.EXT.KCHS.SC.Y.0012.000000T0000Z-110211T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
322 AM EST THU FEB 10 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ350-101600-
/O.EXT.KCHS.SC.Y.0012.000000T0000Z-110210T2100Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
322 AM EST THU FEB 10 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ352-354-101600-
/O.CON.KCHS.SC.Y.0012.000000T0000Z-110210T1600Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
322 AM EST THU FEB 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

33
785 
WHUS72 KCHS 101421
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
921 AM EST THU FEB 10 2011

AMZ330-352-354-101530-
/O.CAN.KCHS.SC.Y.0012.000000T0000Z-110210T1600Z/
CHARLESTON HARBOR-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
921 AM EST THU FEB 10 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 


$$

AMZ350-101530-
/O.CAN.KCHS.SC.Y.0012.000000T0000Z-110210T2100Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
921 AM EST THU FEB 10 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

AMZ374-102230-
/O.CON.KCHS.SC.Y.0012.000000T0000Z-110211T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
921 AM EST THU FEB 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
182 
WHUS72 KCHS 101742
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1242 PM EST THU FEB 10 2011

AMZ374-110145-
/O.CON.KCHS.SC.Y.0012.000000T0000Z-110211T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1242 PM EST THU FEB 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
788 
WHUS72 KCHS 101959
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
259 PM EST THU FEB 10 2011

AMZ374-110400-
/O.CON.KCHS.SC.Y.0012.000000T0000Z-110211T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
259 PM EST THU FEB 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
071 
WHUS72 KCHS 110155
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
855 PM EST THU FEB 10 2011

AMZ374-111000-
/O.CON.KCHS.SC.Y.0012.000000T0000Z-110211T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
855 PM EST THU FEB 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
221 
WHUS72 KCHS 110828
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
328 AM EST FRI FEB 11 2011

AMZ374-111700-
/O.EXT.KCHS.SC.Y.0012.000000T0000Z-110211T2200Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
328 AM EST FRI FEB 11 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

33
500 
WHUS72 KCHS 111543
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1043 AM EST FRI FEB 11 2011

AMZ374-112200-
/O.CON.KCHS.SC.Y.0012.000000T0000Z-110211T2200Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1043 AM EST FRI FEB 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
832 
WHUS72 KCHS 112013
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
313 PM EST FRI FEB 11 2011

AMZ374-120500-
/O.EXT.KCHS.SC.Y.0012.000000T0000Z-110212T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
313 PM EST FRI FEB 11 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST
SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
357 
WHUS72 KCHS 120242
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
942 PM EST FRI FEB 11 2011

AMZ374-121000-
/O.CON.KCHS.SC.Y.0012.000000T0000Z-110212T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
942 PM EST FRI FEB 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
993 
WHUS72 KCHS 120738
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
238 AM EST SAT FEB 12 2011

AMZ374-121600-
/O.EXT.KCHS.SC.Y.0012.000000T0000Z-110212T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
238 AM EST SAT FEB 12 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

33
197 
WHUS72 KCHS 121541
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1041 AM EST SAT FEB 12 2011

AMZ374-121645-
/O.EXP.KCHS.SC.Y.0012.000000T0000Z-110212T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1041 AM EST SAT FEB 12 2011

...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Feb 9, 12:40 PM EST, 2 hours 32 minutes earlier.

Area forecast discussion, Feb 9, 12:40 PM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1240 PM EST WED FEB 9 2011

.SYNOPSIS...
HIGH PRESSURE WILL EXTEND ACROSS THE REGION TODAY. A TROUGH WILL
STRENGTHEN OFF THE SOUTHEAST COAST THIS AFTERNOON AND TONIGHT. A
WAVE OF LOW PRESSURE WILL DEVELOP ALONG THE TROUGH AND LEAVE THE
AREA EARLY THURSDAY. HIGH PRESSURE WILL TEMPORARILY BUILD LATER
THURSDAY...BEFORE ANOTHER LOW FORMS OFF THE SOUTHEAST COAST AND
PASSES WELL OFFSHORE ON FRIDAY. HIGH PRESSURE WILL THEN BUILD INTO
THE REGION AND PREVAIL INTO MONDAY. A COLD FRONT WILL PUSH THROUGH
MONDAY NIGHT...WITH HIGH PRESSURE RETURNING TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATE MORNING MARINE OBSERVATIONS INDICATE THE COASTAL TROUGH IS
STEADILY MATURING WITH THE CHARLESTON HARBOR PILOT BOAT RECENTLY
REPORTING NORTHEAST WINDS AT 20 KT ABOUT 10 NM EAST OF THE HARBOR
ENTRANCE. SHORT TERM MODELS CONTINUE TO SHOW WEAK LOW PRESSURE
DEVELOPING ALONG THE COASTAL TROUGH THIS AFTERNOON AS A WEAK
SHORTWAVE EMBEDDED IN THE JET ALOFT APPROACHES FROM THE WEST.
SURFACE MOISTURE CONVERGENCE IS STEADILY INCREASING ALONG THE
SOUTH CAROLINA COAST FROM ROUGHLY HILTON HEAD NORTH TO GEORGETOWN
WITH CLOUDS MID-LEVEL CLOUDS BLOSSOMING AROUND THE CHARLESTON
METRO AREA PER VISIBLE SATELLITE IMAGERY. SUSPECT IT WILL ONLY BE
A MATTER OF TIME BEFORE ISOLATED SHOWERS BEGIN TO DEVELOP OFF THE
SOUTH CAROLINA COAST AND MOVE NORTH THROUGH THE AFTERNOON AS
DEPICTED IN THE LATEST NAM/RUC AND H3R RUNS. WILL MAINTAIN 20
PERCENT POPS OVER THE SOUTH CAROLINA COASTAL WATERS...BUT EXPAND
POPS INLAND INTO CHARLESTON COUNTY TO TAKE CURRENT TRENDS INTO
ACCOUNT. OTHERWISE...SKIES WILL BE MOSTLY CLOUDY TO CLOUDY ACROSS
ALL AREAS THIS AFTERNOON AS ISENTROPIC LIFT/WARM AIR ADVECTION
INCREASES FROM THE SOUTH. HIGHS IN THE MID-UPPER 50S LOOK ON
TRACK.

WE ARE STILL EVALUATING THE POTENTIAL FOR WINTER PRECIPITATION LATE
TONIGHT INTO THURSDAY MORNING. THE 09/12Z RUN OF THE NAM SUGGESTS
LITTLE POTENTIAL FOR ACCUMULATING SNOWFALL...ALTHOUGH A MIXTURE OF
SNOW/RAIN OR A TRANSITION TO ALL SNOW ACROSS INLAND AREAS IS STILL
POSSIBLE PER MODEL SOUNDINGS. WILL CONTINUE TO EVALUATE THE 12Z
MODELS AND COORDINATE WITH ADJACENT OFFICES THROUGHOUT THE DAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
A SHORT WAVE MOVING THROUGH THE SOUTHERN PLAINS THIS MORNING WILL
SHIFT QUICKLY EASTWARD AND WILL TRIGGER CYCLOGENESIS OFF THE SE
COAST ALONG A STRENGTHENING COASTAL TROUGH. THE LOW WILL DEEPEN AS
IT MOVES RAPIDLY NE AND AWAY FROM THE AREA THURSDAY. AS THE LOW
DEVELOPS OVER THE WARMER GULF STREAM WATERS TONIGHT...LOW LEVEL
MOISTURE INCREASES AT THE SAME TIME AT ISENTROPIC LIFT GETS
UNDERWAY. THIS WILL RESULT IN 20-40 POPS OVER THE TRI-COUNTY AREA
OF CHARLESTON DURING THE FIRST HALF OF THE NIGHT. WHILE THERE ARE NO
CONCERNS REGARDING ANY WINTER PRECIP FOR MOST OF TONIGHT...THE
SITUATION GETS VERY COMPLEX FOR LATE TONIGHT AND ESPECIALLY EARLY
THURSDAY. ALTHOUGH THE SURFACE LOW WILL BE PULLING AWAY WITH ITS
POSITION AT 12Z WELL EAST OF THE NC OUTER BANKS...CONSIDERABLE LOW
AND MID LEVEL MOISTURE WILL REMAIN IN PLACE IN ADVANCE OF THE SHORT
WAVE ALOFT. COLDER AIR ON THE BACK SIDE OF THE ATLANTIC LOW WILL
FILTER INTO THE AREA WITH A LOW LEVEL NORTH AND NW FLOW. THICKNESS
AND SOUNDINGS SUGGEST THAT THERE IS THE POTENTIAL FOR SNOW AND/OR
SLEET TO MIX IN WITH THE RAIN IN THE PERIOD FROM AROUND 10-14Z
THURSDAY. THERE IS CONSIDERABLE MOISTURE INTO THE SNOW GROWTH
ZONE...WITH TEMPS DOWN TO -12 TO -16C WITHIN THIS MOIST LAYER ALONG
WITH GOOD UPWARD VERTICAL MOTION. WHILE THE THERMAL PROFILE ON
VARIOUS SOUNDINGS SUPPORTS TEMPS SEVERAL DEGREES ABOVE FREEZING
WITHIN THE LOWEST FEW THOUSAND FEET...IF WE CAN GET HEAVY ENOUGH
PRECIP OCCURRING...THERMODYNAMICAL PROGRESSES MAY ALLOW FOR THE
MELTING SNOW TO COOL THE SURFACE TEMPS BY AS MUCH AS 1-3C. AND THAT
MAY BE ENOUGH FOR THE PRECIP TO MIX WITH OR EVEN CHANGE OVER TO SNOW
AND/OR SLEET. THIS SCENARIO SEEMS PLAUSIBLE GIVEN THAT THERE ARE
GOOD HEIGHT FALLS ALOFT...SOME Q-VECTOR CONVERGENCE...JET COUPLING
AND MORE IMPORTANTLY DECENT FRONTOGENESIS TO TAKE PLACE. THE MOST
LIKELY AREAS TO EXPERIENCE ANY WINTER TYPE PRECIP WOULD BE ALONG OUR
NW COUNTIES...FROM BERKELEY TO ALLENDALE AND HAMPTON IN SC...AND IN
SCREVEN AND JENKINS COUNTY OF SE GA. GIVEN THAT THE RAIN WILL HAVE
OCCURRED PRIOR TO THE ONSET OF ANY SNOW/SLEET...THE PROBABILITIES OF
ANY FROZEN ACCUMULATIONS WOULD BE QUITE LOW...BUT NOT ZERO.
LOCATIONS TO THE NORTH AND WEST OF NORTH CHARLESTON/SUMMERVILLE
WOULD APPEAR TO HAVE THE BEST CHANCE OF SOME BANDING TYPE PRECIP
OCCURRING...BUT GIVEN THAT THE DURATION WOULD BE SHORT LIVED...WE
PREFER TO KEEP LITTLE OR NO ACCUMULATION IN THE GRIDS/FORECAST. WE
WILL HOWEVER ADD MENTION OF THE WINTER MIX TO THE HAZARDOUS
WEATHER OUTLOOK. POPS WILL CLIMB TO 40-60 POPS BY LATE
TONIGHT...HIGHEST NORTH AND WEST. THEN 50-70 POPS ARE EXPECTED FOR
THURSDAY MORNING.

FOR THE BALANCE OF THURSDAY...DRIER AIR WILL SLOWLY MOVE IN FROM THE
NW AS WEAK HIGH PRESSURE WILL PUSH ATOP THE AREA BY LATE IN THE DAY.
ALTHOUGH THE CLOUD COVER WILL LIMIT INSOLATION...THERE LOOKS TO BE
ENOUGH SUNSHINE DEVELOPING WHERE WE SHOULD REACH THE UPPER 40S AND
LOWER 50S. POPS WILL DROP OFF FROM NW TO SE...AND THE AFTERNOON
LOOKS TO BE FREE OF ANY PRECIP.

ANOTHER SHORT WAVE WILL TRIGGER CYCLOGENESIS AGAIN LATE THURSDAY
NIGHT AND FRIDAY...THIS TIME WELL OFF THE FLORIDA COAST. THAT LOW
WILL ALSO MOVE NE...DEEPENING AS IT DOES SO LATER FRIDAY INTO FRIDAY
NIGHT. THE DEEPER MOISTURE ASSOCIATED WITH THE LOW LOOKS TO REMAIN
OVER THE ATLANTIC THURSDAY NIGHT...BUT SOME LIGHT RAIN MAY SKIRT THE
COAST OF SC FRIDAY MORNING. WE HAVE CARRIED 20 POPS FOR
BEAUFORT...COASTAL COLLETON AND CHARLESTON COUNTY AS A RESULT. TEMPS
THURSDAY NIGHT WILL BE A TOUGH FORECAST...DEPENDENT UPON THE CLOUD
COVER. LOWER AND MIDDLE 30S WILL MOST COMMON INLAND WITH LESS
CLOUDINESS...WITH READINGS CLOSER TO 40 AT THE COAST WHERE MORE
CLOUD COVER WILL EXIST. HIGH PRESSURE WILL BEGIN TO BUILD FROM THE
WEST IN WAKE OF THE LOW FRIDAY...AND INSOLATION WILL BE GREATER THAN
ON THURSDAY. SO EVEN WITH A COOL NORTH OR NW FLOW...TEMPS WILL CLIMB
INTO THE MID AND UPPER 50S.

HIGH PRESSURE BUILDS ACROSS THE AREA FROM THE WEST ON SATURDAY...AND
WITH CLIMBING THICKNESS AND 850 TEMPS ALONG WITH THE SYNOPTIC FLOW
BACKING TO MORE WESTERLY...WE LOOK TO REACH 60 ACROSS MOST AREAS
WITH CONSIDERABLE SUNSHINE.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
THE PATTERN ALOFT SHOWS A DEPARTING TROUGH OVER THE EAST SATURDAY
NIGHT...BECOMING MORE ZONAL SUNDAY AND MONDAY. THIS IS FOLLOWED BY
ANOTHER FAST MOVING TROUGH ACROSS THE GREAT LAKES AND NEW ENGLAND
MONDAY NIGHT AND TUESDAY. THIS TROUGH WILL ALLOW A DRY COLD FRONT TO
CROSS THE AREA MONDAY NIGHT. OTHERWISE HIGH PRESSURE TO THE SOUTH
WILL PREVAIL SUNDAY AND MONDAY...WITH STRONGER HIGH PRESSURE TO
BUILD FROM THE NW IN WAKE OF THE COLD FRONT TUESDAY. TEMPS WILL BE
NEAR OR SLIGHTLY BELOW NORMAL SUNDAY...BUT LOOKS TO CLIMB ABOVE
NORMAL MONDAY AND TUESDAY.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS WILL DETERIORATE TO IFR LEVELS OVERNIGHT AS BUILDING
LOW LEVEL MOISTURE ASSOCIATED WITH A PASSING LOW PRESSURE SYSTEM
MOVES OVER THE AREA. VISIBLE SATELLITE SHOWS AN AREA OF 3500 FT
BKN-OVC CEILINGS OVER KCHS WHICH WILL LIKELY REMAIN VFR THROUGH THE
AFTERNOON. HOWEVER AS THE INVERSION SETS IN THIS EVENING AND LOW
LEVEL MOISTURE INCREASES...EXPECT MVFR CEILINGS TO SET IN A FEW
HOURS AFTER SUNSET AT BOTH TERMINALS. GUIDANCE AND SOUNDINGS SUGGEST
IFR CEILINGS BY EARLY THURSDAY MORNING WITH PRECIP CHANCES
INCREASING AFTER MIDNIGHT AS WELL. SIGNIFICANT IMPROVING CONDITIONS
WILL LIKELY REMAIN AFTER THE TAF FORECAST PERIOD AS SOME MODELS KEEP
IFR CEILINGS AT BOTH TERMINALS THROUGH 18Z THURSDAY. HOWEVER...WILL
SHOW SLIGHTLY IMPROVING CONDITIONS AFTER 16Z THURSDAY AS MAJORITY OF
THE RAIN WILL HAVE LIKELY PUSHED OFFSHORE BY THIS TIME.

EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS POSSIBLE
THURSDAY DUE TO A DEPARTING AREA LOW PRESSURE AND RAIN. VFR
WEATHER WILL THEN PREVAIL THURSDAY NIGHT OR FRIDAY THROUGH SUNDAY.

&&

.MARINE...
FORECAST GENERALLY ON TRACK. PINCHING ALONG THE CHARLESTON COUNTY
COASTAL WATERS IS SUPPORTING NORTHEAST WINDS OF 20 KT PER A REPORT
FROM THE CHARLESTON HARBOR PILOT BOAT. WILL INCREASE WINDS TO 20
KT THROUGH EARLY AFTERNOON FROM EDISTO BEACH NORTH...WITH WINDS
DIMINISHING THROUGH THE LATE AFTERNOON HOURS AS WEAK LOW PRESSURE
APPROACHES/FORMS ALONG THE COASTAL THROUGH.

THE PRESSURE GRADIENT ASSOCIATED WITH THE NEARBY ATLANTIC LOW EARLY
TONIGHT WILL DROP OFF AS THE SYSTEM PULLS OFF TO THE NE OVERNIGHT.
HOWEVER...STRONGER COLD AIR ADVECTION MOVES IN LATE TONIGHT AND
THURSDAY MORNING IN WAKE OF THE LOW...AND THAT ALONG WITH SOME
PINCHING OF THE PRESSURE GRADIENT WILL ALLOW FOR WINDS TO CLIMB/SEAS.
WE LOOK TO BE FLIRTING WITH MARGINAL SCA/S FROM ABOUT 09-16Z
THURSDAY...AS WINDS INCREASE TO NEAR 20 KT AND GUSTY AND SEAS
BUILD TO 4 TO 6 FT. NO NEED FOR ANY SCA FLAGS JUST YET...GIVEN
THAT THE SITUATION IS MARGINAL AND IN THE THIRD PERIOD OF THE
FORECAST. CONDITIONS WILL BRIEFLY IMPROVE FOR THURSDAY
AFTERNOON...BUT THE FORMATION OF ANOTHER LOW OFF THE COAST OF
FLORIDA LATE THURSDAY NIGHT AND EARLY FRIDAY ALLOWS FOR WINDS/SEAS
TO INCREASE YET AGAIN. HOWEVER...CONDITIONS LOOK TO REMAIN JUST
BELOW ANY SCA CONDITIONS. HIGH PRESSURE THEN BUILDS EASTWARD OVER
AND SOUTH OF THE WATERS INTO THIS WEEKEND....WITH LOW PRESSURE TO
PASS OVER THE EASTERN GREAT LAKES AND INTO NORTHERN NEW ENGLAND.
THE PRESSURE DIFFERENCE BETWEEN THESE TWO SYSTEMS WILL BE ENOUGH
TO KEEP WINDS/SEAS SOMEWHAT ELEVATED...BUT AGAIN BELOW ANY SCA
CONDITIONS.

&&

.EQUIPMENT...
PHONE LINE PROBLEMS CONTINUE TO DISRUPT SAVANNAH NOAA WEATHER
RADIO BROADCASTS. TECHNICIANS WILL CONTINUE TO TROUBLESHOOT THE
PROBLEM...HOWEVER THERE IS CURRENTLY NO ESTIMATED TIME FOR A
RETURN OF SERVICE.

PLEASE NOTE...THIS OUTAGE COULD PREVENT THE SAVANNAH NOAA WEATHER
RADIO TRANSMISSION OF THE GEORGIA STATE-WIDE TORNADO DRILL THAT
IS SCHEDULED TO TAKE PLACE WEDNESDAY MORNING. DRILL PARTICIPANTS
ARE ENCOURAGED TO ACTIVATE THEIR TORNADO DRILL PROCEDURES AT 9
AM...WHETHER THE DRILL IS RECEIVED VIA NOAA WEATHER RADIO OR NOT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Feb 9, 4:45 AM EST, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
445 AM EST WED FEB 9 2011

GAZ087-088-SCZ040-042>045-100945-
JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND BERKELEY-
445 AM EST WED FEB 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WINTER WEATHER...AS COLDER AIR MOVES INTO THE AREA IN WAKE OF LOW
PRESSURE OFF THE MID ATLANTIC COAST...RAIN ACROSS THE REGION LATE
TONIGHT AND THURSDAY MORNING MAY MIX WITH OR CHANGE OVER TO SNOW
AND OR SLEET. AT THIS TIME LITTLE TO NO SNOW AND SLEET ACCUMULATION
IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-GAZ099>101-114>119-137>141-SCZ047>052-100945-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-
COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-
COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
445 AM EST WED FEB 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

33

Nearby

Small Craft Advisories in Georgia, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.